Ecstasy use is especially popular amongst 'ravers'. They of course, are not the only group of persons who abuse it. It is used disproportionally amongst the youth, those in their early teens and twenties. Ecstasy tends to be used fairly heavily in clubs and also on college campuses.
A person who takes ecstasy may experiences changes in their senses. Things may sound and look differently. This is because it is a psychoactive drug similar to LSD. While LSD (Acid) use appears to be declining, ecstasy is quickly taking its place.
Besides its psychoactive effects, ecstasy also physically energizes users. Individuals are able to stay up for hours at a time. This is one of the primary reasons that 'ravers' take it. Raves are parties hosted outdoors in fields, barns, etc., basically any open space. They often last for several days at a time. Many attendees will take ecstasy because it gives them the energy they need to dance for hours and stay up much longer than they normally would be able to. This poses its own set of risks. People become at risk of dehydration and also over-hydration. Some ecstasy users have died from dehydration and others who literally drank themselves to death. In the former cases, people often forget to drink water even after dancing for hours at a time because they were zoned out. In cases of the latter, people drank too much hoping to dilute the effects of the drug, only to go overboard and kill them self..
A general dosage of ecstasy is about 80-150 mgs. If the pills are pure, then it may take less for a person to feel its effects. This will of course differ based on the individual user. A high from ecstasy generally lasts between 3 and 4 hours, after which a person may crash. When this occurs the user will typically feel much worse then they previously felt while high. Though crashing is possible, it doesn’t happen every time a person uses the drug.
Ecstasy wasn’t always illegal. In fact, at one time it was prescribed by doctors for mental disorders. However, this would be short lived. Once health professional began to notice the drug’s alarming side effects they stopped prescribing it. Along with the side effects, was the drug’s addictiveness (psychological not physical), which made it even more dangerous. Eventually, it would become illegal to use ecstasy and be in possession of it.